Alert archive / New York / Gale Watches in 2024
Gale Watch 13, NWS Buffalo, NY
NWS Buffalo, NY issued this gale watch at Dec 6, 2024, 3:51 PM EST. It took effect at Dec 7, 2024, 4:00 PM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 6, 2024, 3:51 PM EST (20:51 UTC)
- In effect from
- Dec 7, 2024, 4:00 PM EST
- Expired
- Dec 7, 2024, 3:15 AM EST
- In force
- Issued by
- NWS Buffalo, NY
The text
As transmitted.
050 WHUS71 KBUF 062051 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 351 PM EST Fri Dec 6 2024 LEZ040-041-070500- /O.EXT.KBUF.SC.Y.0096.000000T0000Z-241207T2100Z/ /O.NEW.KBUF.GL.A.0013.241207T2100Z-241208T1500Z/ Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- 351 PM EST Fri Dec 6 2024 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM EST SATURDAY... ...GALE WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH SUNDAY MORNING... * WHAT...For the Small Craft Advisory, west winds 15 to 25 knots and waves 5 to 8 feet. For the Gale Watch, southwest winds to 35 knots and waves 7 to 10 feet possible. * WHERE...The nearshore waters of Lake Erie from Ripley to Buffalo. * WHEN...For the Small Craft Advisory, until 4 PM EST Saturday. For the Gale Watch, from Saturday afternoon through Sunday morning. * IMPACTS...Strong winds can cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and waves. && $$ LOZ042-070500- /O.CON.KBUF.SC.Y.0096.000000T0000Z-241207T1500Z/ Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- 351 PM EST Fri Dec 6 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST SATURDAY... * WHAT...West winds 15 to 25 knots and waves 5 to 8 feet. * WHERE...The nearshore waters of Lake Ontario from the Niagara River to Hamlin Beach. * WHEN...Until 10 AM EST Saturday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ043>045-070500- /O.CON.KBUF.SC.Y.0096.000000T0000Z-241207T1900Z/ Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- 351 PM EST Fri Dec 6 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EST SATURDAY... * WHAT...West winds 15 to 25 knots and waves 6 to 9 feet. * WHERE...The nearshore waters of Lake Ontario from Hamlin Beach to the Saint Lawrence River. * WHEN...Until 2 PM EST Saturday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
1 follow-up statement
398 WHUS71 KBUF 070815 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 315 AM EST Sat Dec 7 2024 LEZ040-041-071615- /O.CON.KBUF.SC.Y.0096.000000T0000Z-241207T2100Z/ /O.UPG.KBUF.GL.A.0013.241207T2100Z-241208T1500Z/ /O.NEW.KBUF.GL.W.0016.241207T2100Z-241208T1200Z/ Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- 315 AM EST Sat Dec 7 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... ...GALE WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 AM EST SUNDAY... * WHAT...For the Small Craft Advisory, west winds 15 to 25 knots and waves 5 to 8 feet. For the Gale Warning, southwest winds to 35 knots and waves 9 to 12 feet expected. * WHERE...The nearshore waters of Lake Erie from Ripley to Buffalo. * WHEN...For the Small Craft Advisory, until 4 PM EST this afternoon. For the Gale Warning, from 4 PM this afternoon to 7 AM EST Sunday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for hazardous conditions. && $$ LEZ020-LOZ030-071615- /O.EXB.KBUF.SC.Y.0096.241207T2100Z-241208T1500Z/ Upper Niagara River and Buffalo Harbor-Lower Niagara River- 315 AM EST Sat Dec 7 2024 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 AM EST SUNDAY... * WHAT...Southwest winds to 30 knots expected. * WHERE...The Niagara River and Buffalo Harbor. * WHEN...From 4 PM this afternoon to 10 AM EST Sunday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ042-071615- /O.EXT.KBUF.SC.Y.0096.000000T0000Z-241209T0000Z/ Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- 315 AM EST Sat Dec 7 2024 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM EST SUNDAY... * WHAT...Southwest winds to 30 knots and waves 7 to 10 feet. * WHERE...The nearshore waters of Lake Ontario from the Niagara River to Hamlin Beach. * WHEN...Until 7 PM EST Sunday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ043>045-071615- /O.EXT.KBUF.SC.Y.0096.000000T0000Z-241209T0300Z/ Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- 315 AM EST Sat Dec 7 2024 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM EST SUNDAY... * WHAT...West winds to 30 knots and waves 9 to 12 feet. * WHERE...The nearshore waters of Lake Ontario from Hamlin Beach to the Saint Lawrence River. * WHEN...Until 10 PM EST Sunday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ062>065-071615- /O.NEW.KBUF.GL.A.0014.241208T0000Z-241208T1500Z/ Lake Ontario open waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- 315 AM EST Sat Dec 7 2024 ...GALE WATCH IN EFFECT FROM THIS EVENING THROUGH SUNDAY MORNING... * WHAT...Southwest winds to 35 knots and waves 11 to 15 feet possible. * WHERE...The open waters of Lake Ontario from the Niagara River to the Saint Lawrence River. * WHEN...From this evening through Sunday morning. * IMPACTS...Strong winds can cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and waves. && $$ JJR
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this gale watch went out at Dec 6, 2:24 PM EST, 1 hour 27 minutes earlier.
Area forecast discussion, Dec 6, 2:24 PM EST, 1 hour 27 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
224 PM EST Fri Dec 6 2024
.SYNOPSIS...
Lake snows snows will focus east of both lakes beginning this
afternoon and then will last into Saturday. A clipper system moving
through will bring additional snowfall for parts of the area through
Saturday night. Warmer conditions finally develop Sunday and last
through Tuesday, with a frontal system bringing the likelihood for
rain Monday and Tuesday.
&&
.NEAR TERM /THROUGH SATURDAY/...
Lake effect snow beginning to restart off lake Erie as moisture
deepens and all other lake parameters become increasingly favorable,
with an improving fetch and lake equilibrium levels rising to near
10kft. The heaviest snows will primarily focus mainly on Chautauqua
and Cattaraugus counties. However...given lastest Hi-res guidance it
appears far southern Erie county (Springville) and southwest Wyoming
counties (Arcade) are now looking more favorable for some
accumulating snows. Have issued a Winter Weather Advisory for both
counties where 4 to 8 inches of snow will be possible within the
most persistent snows. Higher snowfall amounts will be found over
Chautauqua and Cattaraugus where up to a foot will be possible
through Saturday morning.
Off Lake Ontario...the heaviest snows will focus mainly across
Oswego and southern Lewis counties, although far southern Jefferson
county could also see some accumulations as the band periodically
oscillates northward, before settle south across Oswego and southern
Lewis counties. That said...Northern Cayuga County may also see some
accumulating snows but confidence is too low for any headline at
this point. Where the Winter Storm warnings are in effect up to a
foot and a half will be possible.
Saturday...lake snows begin to lift northward in the morning towards
the Southtowns and then could potentially bring some minor
accumulations (1 to 3 inches) across the Buffalo Metro area.
However...as wind fields back ahead of an approaching shortwave lake
effect snows (especially off Erie) will weaken as the well align
winds aloft become increasingly sheared. Additionally...inversion
heights are advertised to rapidly fall along with warm advection
processes beginning to take effect. So once the lake snows begin to
lift north accumulations should be on the lighter side.
Otherwise...as the shortwave approaches the Great Lakes region
(clipper) it will nudge a warm frontal zone northeast across our
area. This will bring some light synoptic snow across the area by
Saturday afternoon into the evening. Additional accumulations
Saturday will be greatest across the Tug Hill (eastern Lake Ontario
region) where an additional 4-8 inches will 'likely' occur in the
most persistent snows. Snows east of Lake Ontario will continue into
Saturday evening/night...more on that in the short term disco
&&
.SHORT TERM /SATURDAY NIGHT THROUGH MONDAY NIGHT/...
Saturday night further warm advection will result in the
atmosphere becoming inhospitable to lake effect processes...with
any remaining lake enhanced snow consequently falling apart
northeast of the lakes...with this occurring first off Lake Erie
during the early evening hours...and then off Lake Ontario some
3-6 hours later. Meanwhile isentropic ascent will continue to
increase in the vicinity of the warm frontal zone as the surface
low approaches during the evening...before shifting eastward
with time overnight. This will result in a period of fairly
widespread light to moderate snow across much of the area...with
the guidance suite continuing to exhibit an upward climb in QPF
(and consequently snowfall amounts) given the ongoing trend
toward a more-defined surface low and warm frontal zone. Even
with SLR's likely to drop off rather notably given the warm
advection regime...current projections suggest the potential for
additional accumulations ranging from up to another inch or so
across the Niagara Frontier and much of the Finger Lakes
Region...to as much as a another general 3-5 inches east of Lake
Ontario...with this greatest across the Tug Hill (due to
upsloping) and near the Saint Lawrence River (due to the dying
lake enhancement). If it continues to appear that such amounts
will actually be realized as this time period draws closer...it
may ultimately become necessary to extend the existing winter
headlines for the eastern Lake Ontario region even further.
On Sunday the surface low/warm front will quickly exit across New
England. In its wake...weak surface-based ridging (actually more of
a col in the overall surface pressure pattern) will extend east
across the area through the course of Sunday and Sunday evening.
Coupled with continued warming of the column...this will result in
lingering lighter snow across the eastern Finger Lakes/east of Lake
Ontario winding down and changing over to some light rain...before
ending altogether between Sunday afternoon/evening. Elsewhere
generally dry weather will prevail...before rain/snow shower chances
begin to increase again later Sunday night out ahead of another
approaching broad area of low pressure and its attendant warm front.
With respect to temperatures...these will be on a general upward arc
during this period given the prevailing warm air advection regime.
After highs mostly in the upper 20s to mid 30s Saturday...we can
expect a non-diurnal temperature trend Saturday night (with steady
or slowly rising temperatures) followed by highs in the upper 30s to
mid 40s on Sunday. Otherwise the one other item of note during this
period will be the potential for a period of breezy to windy
conditions Saturday night into early Sunday across far western New
York...as a 40-50 knot low level jet overspreads the region in
concert with the approach of the surface low. While the warm
advection pattern will likely make it difficult to mix these winds
completely to the surface...some frequent gusts to 25-35 mph will
still be likely across western New York.
&&
.LONG TERM /TUESDAY THROUGH FRIDAY/...
Multiple shortwaves will deepen a long wave trough over the Plains
Tuesday. An elongated frontal boundary draped over the east coast
will likely exhibit several surface waves, each with their plume of
precipitation along the front as this upstream trough/shortwaves
near along with a strengthening 180 knot 300 hPa jet.
Still a bit early to get into specifics, but PWATs approaching an
inch ahead of this trough could lead to heavier periods of rain...or
if some of the colder models verify, rain changing to an
accumulating wet snow Wednesday. Latest Ensemble River Forecast,
including the NAEFS/GEFS/HEFS keep all but Cayuga Creek below
action stage, thus we will still maintain the low river
flooding threat, but certainly poor drainage ponding of water is
likely with the snowmelt and rain.
Temperatures possibly reaching into the lower 50s ahead of this
front Tuesday, will lower to a dreary mid 30s to around 40F
Wednesday, and then back to or below freezing Thursday and Friday
with lake effect snow again likely east of the Lakes.
&&
.AVIATION /20Z FRIDAY THROUGH WEDNESDAY/...
Low level flow will back to west with the lake snows strengthening
east of the lakes late this afternoon. This will mainly impact the
KJHW terminal, with bands remaining south of other TAF sites.
Tonight, mainly VFR outside of areas impacted by lake snows which
will see IFR.
Outlook...
Saturday...Mainly VFR, except lake effect snows will shift
northeast of the lakes and are likely to briefly impact
KBUF/KIAG/KART for a couple hours before lifting north.
Sunday...Mainly VFR.
Monday and Tuesday...MVFR/VFR with rain.
Wednesday...MVFR/IFR with rain changing over to snow across the
higher terrain.
&&
.MARINE...
Winds drop off a bit today, but the westerly flow will continue to
support prolonged period of small craft headlines. Winds drop off
briefly Saturday as a narrow ridge passes by, however southwesterly
winds pick up behind it Saturday night.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...Winter Storm Warning until 1 PM EST Saturday for NYZ006>008.
Winter Weather Advisory until 10 AM EST Saturday for NYZ012-
085.
Lake Effect Snow Warning until 10 AM EST Saturday for NYZ019-
020.
MARINE...Small Craft Advisory until 7 AM EST Monday for LEZ040-041.
Small Craft Advisory until 10 AM EST Saturday for
LOZ042.
Small Craft Advisory until 2 PM EST Saturday for
LOZ043>045.
&&
SYNOPSIS...AR
NEAR TERM...AR
SHORT TERM...JJR
LONG TERM...Thomas
AVIATION...AR
MARINE...AR/TMAHazardous weather outlook, Dec 6, 1:12 PM EST, 2 hours 39 minutes before
Hazardous Weather Outlook National Weather Service Buffalo NY 112 PM EST Fri Dec 6 2024 NYZ001>004-010-011-013-014-071815- Niagara-Orleans-Monroe-Wayne-Northern Erie-Genesee-Livingston- Ontario- 112 PM EST Fri Dec 6 2024 This Hazardous Weather Outlook is for portions of western New York. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ019-020-071815- Chautauqua-Cattaraugus- 112 PM EST Fri Dec 6 2024 ...LAKE EFFECT SNOW WARNING REMAINS IN EFFECT UNTIL 10 AM EST SATURDAY... This Hazardous Weather Outlook is for portions of western New York. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Lake Effect Snow Warning. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Lake Effect Snow Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ040-041-LOZ042>045-062>065-SLZ022-024-071815- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- Lake Ontario open waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 112 PM EST Fri Dec 6 2024 This Hazardous Weather Outlook is for portions of Lake Erie, Lake Ontario and Saint Lawrence River. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-LOZ030-071815- Upper Niagara River and Buffalo Harbor-Lower Niagara River- 112 PM EST Fri Dec 6 2024 This Hazardous Weather Outlook is for portions of Lake Erie and Lake Ontario. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ006>008-071815- Oswego-Jefferson-Lewis- 112 PM EST Fri Dec 6 2024 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 1 PM EST SATURDAY... This Hazardous Weather Outlook is for portions of central New York. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Storm Warning. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Storm Warning. Additional snow accumulation of several inches is possible Saturday night after the lake effect snow diminishes. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ005-071815- Northern Cayuga- 112 PM EST Fri Dec 6 2024 This Hazardous Weather Outlook is for portions of central New York. .DAY ONE...This afternoon and tonight. Lake effect snow may bring some snow accumulation to portions of the county tonight into Saturday morning. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ021-071815- Allegany- 112 PM EST Fri Dec 6 2024 This Hazardous Weather Outlook is for portions of western New York. .DAY ONE...This afternoon and tonight. Lake effect snow may bring some snow accumulation tonight into Saturday morning. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ012-085-071815- Wyoming-Southern Erie- 112 PM EST Fri Dec 6 2024 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 10 AM EST SATURDAY... This Hazardous Weather Outlook is for portions of western New York. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Weather Advisory. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Weather Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf
In the hours before
Local storm report, Dec 6, 10:19 AM EST, 5 hours 32 minutes before
Preliminary Local Storm Report
National Weather Service Buffalo NY
1019 AM EST Fri Dec 6 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 AM Snow 3 W Cleveland 43.25N 75.94W
12/06/2024 M10.3 Inch Oswego NY Public
&&The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 6, 12:59 PM EST | Winter Weather Advisory | BUF | Erie, Wyoming | 8 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.